Anonymous

Can this medication Risperdal can cause breast leak even if you're not having a baby?

Question is Closed Report Mark as Favorite

Answers (7)

Anonymous

25 Jun 2011

Hello,

Breast leakage is not listed as a side effect of this medication.

Side effects for future reference:

http://www.drugs.com/sfx/risperdal-side-effects.html

I suggest you contact your Dr. when you have the chance and explain to him / her what you are experiencing.

All the best,

Votes: +0
Anonymous

25 Jun 2011

You do not list your age or conditions, but you need to see a doctor immediately about this breast leakage. This one sign of breast cancer. Have you ever had a Mamogram? Is there tenderness or lumps around the nipple? Do you do self exams regularly? Is there a family history? All questions you need to ask yourself & be prepared to answer to your doctor. Good luck to you...

Votes: +1

25 Jun 2011

Hey JazzyJ,

As Maso said, I doubt the nipple discharge is from the risperdal. That being said, it does need to be evaluated by a doctor. While it probably is a benign situation, nipple discharge can be indicative of a more serious condition. Please have your gynecologist evaluate the color and consistency of the discharge as soon as possible. For further reading about this condition, try the following link:

http://answers.yahoo.com/question/index?qid=20070330064041AAFJYfp

Best wishes,

Laurie

Votes: +0

2 Jul 2011

Risperdal can cause breast leaking (galactorrhea). Check on the web site AAFP.org and look under diagnosis and management of galactorrhea. At the bottom of the page is a list of medications associated with breast leaking and Risperdal is one of them.

Votes: +1
LaurieShay 2 Jul 2011

Thanks for the info! Learn something new everyday.

16 Aug 2011

yes risperdol can cause your breast to leak i am a witness of that. after starting risperdol my breast became tender and appeared to be bigger than usual and i call my self rubbing them to sooth the pain and a fliud escaped from them. i wasnt to worried because my doctor already told me that its a possibility that they would. my only problem was she didnt say anything about them hurting. they felt like they did after i gave birth to my daughter in 05 i was so upset i couldnt even lay on them. so your breast lactating is normal when taking risperdol so dnt worry

Votes: +1

29 Jun 2013

Yes it is possible for breast to leak milk while taking risperdal without being pregnant it happened to me in I though I was until I met with my doctor. So as soon as you can get to the doctor in check it out to be sure its nothing more or serious...

Votes: +0

3 Jul 2013

Yes. Risperdal raises your prolactin level. Prolactin is a hormone. Pregnant and nursing women have very high levels. Prolactin stimulates lactation. So even if you are not having a baby your breast can leak because your prolactin levels are most likely raised due to the Risperdal. You can ask your provider to monitor your prolactin level... there is a simple blood test available. It is nothing to be alarmed about though.

Votes: +0

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

My 8 year old son is taking Risperdal and has been for almost 2 years, the weight gain is a worry?

We were prescribed this medication for aggression and severe outburstsand extreme anxiety, this improved but I dont want him to become reliant on it. ...

2 answers 1 Jan 2011

Pregnancy - Can pregnant women use Urocit K medication against kidnestone?

FDA pregnancy category C.* This medication may be harmful to an unborn baby. It is not known whether potassium passes into breast milk or if it could ...

1 answer 19 Sep 2012

Breastfeeding - hi doctor ,,i am 29 year woman...i am taking anti depressant esitalopram?

... 20mg,duloxentine40 mg,lemotrigine 100 mg per day,,and i am lactating mother,,my baby is 15 days old on breast feed,,, are these drugs are ...

3 answers 6 Jan 2013

Can a nursing and breast-feeding mother use coartem?

A young mother breast-feeding a two-month old baby is taking coartem for malaria. Can she continue the breastfeeding with her medication?

1 answer 5 Aug 2013

Breastfeeding on Zonegran/Zonimide 300mg daily is it safe?

I am taking seizure medicine and just had a baby. I was taking same medication while breast feeding my other daughter, except I am on 100mg more. I ...

3 answers 2 Aug 2014